Alert archive / Illinois / Small Craft Advisories in 2021

Small Craft Advisory 47, NWS Chicago, IL

May 27, 2021

NWS Chicago, IL issued this small craft advisory at May 27, 2021, 9:52 PM CDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
May 27, 2021, 9:52 PM CDT (02:52 UTC)
Expired
May 29, 2021, 10:00 PM CDT
In force
48 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

949 
WHUS73 KLOT 280252
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
952 PM CDT Thu May 27 2021

LMZ740>742-281100-
/O.CON.KLOT.GL.W.0012.000000T0000Z-210529T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
952 PM CDT Thu May 27 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY...

* WHAT...Northeasterly gales to 35 kt with significant waves to 11
  feet and occasional waves to 14 feet expected.

* WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor 
  to Wilmette Harbor IL and Wilmette Harbor to Northerly Island 
  IL.

* WHEN...Until 7 PM CDT Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ743>745-281100-
/O.UPG.KLOT.GL.A.0007.000000T0000Z-210529T0000Z/
/O.NEW.KLOT.SC.Y.0047.210528T0252Z-210528T1500Z/
/O.NEW.KLOT.GL.A.0008.210528T1500Z-210529T0200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
952 PM CDT Thu May 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

* WHAT...For the Small Craft Advisory, northeast winds to 25 kt.
  Significant waves to 8 ft, occasionally to 10 ft late. For the
  Gale Watch, northeast gales to 35 kt possible. Significant waves
  to 10 ft, occasionally to 13 ft.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...For the Small Craft Advisory, until 10 AM CDT Friday. 
  For the Gale Watch, from Friday morning through Friday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

Carlaw
11 follow-up statements
865 
WHUS73 KLOT 280817
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
317 AM CDT Fri May 28 2021

LMZ743>745-281630-
/O.EXT.KLOT.SC.Y.0047.000000T0000Z-210530T0300Z/
/O.CAN.KLOT.GL.A.0008.210528T1500Z-210529T0200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
317 AM CDT Fri May 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT SATURDAY...
...GALE WATCH IS CANCELLED...

* WHAT...Northeast winds to 30 kt. A few gale force gusts to 35 kt
  this afternoon. Significant waves to 10 feet and occasional 
  waves to 13 feet expected.

* WHERE...Indiana nearshore waters.

* WHEN...Until 10 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-281630-
/O.CON.KLOT.GL.W.0012.000000T0000Z-210529T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
317 AM CDT Fri May 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northeast gales to 35 kt with significant waves to 11 
  feet and occasional waves to 14 feet expected.

* WHERE...Illinois nearshore waters.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
743 
WHUS73 KLOT 281436
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
936 AM CDT Fri May 28 2021

LMZ740>742-282245-
/O.CON.KLOT.GL.W.0012.000000T0000Z-210529T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
936 AM CDT Fri May 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northeast gales to 35 kt with significant waves to 11 
  feet and occasional waves to 14 feet expected.

* WHERE...Illinois nearshore waters.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ743>745-282245-
/O.CON.KLOT.SC.Y.0047.000000T0000Z-210530T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
936 AM CDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
SATURDAY...

* WHAT...Northeast winds to 30 kt. A few gale force gusts to 35 
  kt this afternoon. Significant waves to 10 feet and occasional 
  waves to 13 feet expected.

* WHERE...Indiana nearshore waters.

* WHEN...Until 10 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
306 
WHUS73 KLOT 281923
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
223 PM CDT Fri May 28 2021

LMZ740>742-290000-
/O.CON.KLOT.GL.W.0012.000000T0000Z-210529T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
223 PM CDT Fri May 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northeast gales to 35 kt with significant waves to 11 
  feet and occasional waves to 14 feet expected.

* WHERE...Illinois nearshore waters.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ743>745-290330-
/O.CON.KLOT.SC.Y.0047.000000T0000Z-210530T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
223 PM CDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
SATURDAY...

* WHAT...Northeast winds to 30 kt. A few gale force gusts to 35 
  kt this afternoon. Significant waves to 10 feet and occasional 
  waves to 13 feet expected.

* WHERE...Indiana nearshore waters.

* WHEN...Until 10 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
043 
WHUS73 KLOT 282008
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
308 PM CDT Fri May 28 2021

LMZ740>742-290000-
/O.CON.KLOT.GL.W.0012.000000T0000Z-210529T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
308 PM CDT Fri May 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Gale force winds to 35 kt through early evening, becoming
  northeast winds 20 to 25 kt with gusts up to 30 kt. Waves 7 to 
  10 ft.

* WHERE...Illinois nearshore waters.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ743>745-290415-
/O.CON.KLOT.SC.Y.0047.000000T0000Z-210530T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
308 PM CDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 8 ft.

* WHERE...Indiana nearshore waters.

* WHEN...Until 10 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
899 
WHUS73 KLOT 290033
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
733 PM CDT Fri May 28 2021

LMZ740>742-290845-
/O.EXB.KLOT.SC.Y.0047.000000T0000Z-210529T2000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
733 PM CDT Fri May 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT SATURDAY...
...GALE WATCH HAS EXPIRED...

* WHAT...Northeast winds to 25 to 30 kt. Significant waves to 8
  ft. Occasional waves to 10 ft. 

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...Until 3 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-290845-
/O.CON.KLOT.SC.Y.0047.000000T0000Z-210530T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
733 PM CDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 8 ft.

* WHERE...Indiana nearshore waters.

* WHEN...Until 10 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Carlaw
270 
WHUS73 KLOT 290040 CCA
MWWLOT

URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service Chicago IL
740 PM CDT Fri May 28 2021

LMZ740>742-290845-
/O.COR.KLOT.SC.Y.0047.000000T0000Z-210529T2000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
740 PM CDT Fri May 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT SATURDAY...
...GALE WATCH HAS EXPIRED...

* WHAT...Northeast winds to 25 to 30 kt. Significant waves to 10
  ft. Occasional waves to 13 ft. 

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...Until 3 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-290845-
/O.COR.KLOT.SC.Y.0047.000000T0000Z-210530T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
740 PM CDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt.
  Significant waves to 8 ft. Occasional waves to 10 ft. 

* WHERE...Indiana nearshore waters.

* WHEN...Until 10 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Carlaw
967 
WHUS73 KLOT 290241
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
941 PM CDT Fri May 28 2021

LMZ740>742-291100-
/O.CON.KLOT.SC.Y.0047.000000T0000Z-210529T2000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
941 PM CDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT
SATURDAY...

* WHAT...Northeast winds to 25 kt. Significant waves to 9 ft.
  Occasional waves to 12 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...Until 3 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-291100-
/O.CON.KLOT.SC.Y.0047.000000T0000Z-210530T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
941 PM CDT Fri May 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
SATURDAY...

* WHAT...Northeast winds 25 to 30 kt. Significant waves to 8 ft. 
  Occasional waves to 10 ft.

* WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City 
  IN and Calumet Harbor IL to Gary IN.

* WHEN...Until 10 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Carlaw
596 
WHUS73 KLOT 290821
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
321 AM CDT Sat May 29 2021

LMZ740>742-291630-
/O.CON.KLOT.SC.Y.0047.000000T0000Z-210529T2000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
321 AM CDT Sat May 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds to 25 kt. Significant waves to 8 ft.
  Occasional waves to 10 ft.

* WHERE...Illinois nearshore waters.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-291630-
/O.CON.KLOT.SC.Y.0047.000000T0000Z-210530T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
321 AM CDT Sat May 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Northeast winds to 25 kt. Significant waves to 7 ft.
  Occasional waves to 9 ft.

* WHERE...Indiana nearshore waters.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
676 
WHUS73 KLOT 291441
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
941 AM CDT Sat May 29 2021

LMZ740>742-292000-
/O.CON.KLOT.SC.Y.0047.000000T0000Z-210529T2000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
941 AM CDT Sat May 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds to 25 kt. Significant waves to 8 ft. 
  Occasional waves to 10 ft.

* WHERE...Illinois nearshore waters.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-292245-
/O.CON.KLOT.SC.Y.0047.000000T0000Z-210530T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
941 AM CDT Sat May 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Northeast winds to 25 kt. Significant waves to 7 ft. 
  Occasional waves to 9 ft.

* WHERE...Indiana nearshore waters.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
614 
WHUS73 KLOT 291957
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
257 PM CDT Sat May 29 2021

LMZ740>742-292100-
/O.EXP.KLOT.SC.Y.0047.000000T0000Z-210529T2000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
257 PM CDT Sat May 29 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON...

Winds and waves continue to subside this afternoon, thus the 
Small Craft Advisory will be allowed to expire for the Illinois
nearshore waters. Waves of 3 to 5 ft remain possible through this
evening.

$$

LMZ743>745-300300-
/O.CON.KLOT.SC.Y.0047.000000T0000Z-210530T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
257 PM CDT Sat May 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...North winds to 25 kt. Waves 3 to 5 ft.

* WHERE...Indiana nearshore waters.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Petr
747 
WHUS73 KLOT 300245
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
945 PM CDT Sat May 29 2021

LMZ743>745-300345-
/O.EXP.KLOT.SC.Y.0047.000000T0000Z-210530T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
945 PM CDT Sat May 29 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

Winds and waves continue to ease, and no longer pose a significant
threat to small craft. The Small Craft Advisory will expire on 
time at 10 PM CDT this evening. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at May 27, 9:29 PM CDT, 23 minutes earlier.

Area forecast discussion, May 27, 9:29 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
929 PM CDT Thu May 27 2021

.UPDATE...
928 PM CDT

Main updates this evening were to generally reduce precipitation
and thunder chances. Regional AMDAR and evening RAOB soundings
indicate some degree of mid-level drying has taken place over the
last several hours, and that the most cohesive wing of warm
advection has now shifted across Wisconsin and into Michigan.
Showers and some thunderstorms have been gradually developing over
the last 1-2 hours or so farther to our south and west where
surface convergence has been maximized, but extrapolating this
activity out and noting the main MUCAPE axis remains focused more
into central Illinois, have continued to trim and relegate thunder
chances well south of I-80 for the rest of the evening and
overnight hours. Imagine we'll see some uptick in shower activity
later tonight as the parent shortwave approaches, however.
Incoming guidance also supports a threat for some embedded
thunderstorms tomorrow afternoon as showers expand in coverage
as our mid-level temperatures cool and forcing for ascent
increases.

Carlaw

&&

.SHORT TERM...
320 PM CDT

Through Friday night...

A March-like next 36 hours is in store, with a positively miserable
Friday and an unseasonably chilly Friday night. Forecast concerns
include shower and embedded thunderstorm trends through this
evening, then shower trends through Friday evening. Low
temperatures on Friday night were also a focus, with some patches
of frost even possible in interior northern Illinois west of the
Fox Valley. Don't despair about the ugly forecast details though,
the weather will be much improved over the Memorial Day holiday
weekend.

The strong-severe threat in the southern CWA ended up staying just
south of our southern counties, with just some isolated embedded
thunder over the next few hours south of the Kankakee River. To
the north of that, light rain showers will exit east as the 700
mb short-wave exits east, leaving temporary subsidence in its
wake. Shower coverage will then uptick this evening as warm
advection and isentropic ascent ramp up in advance of the next
stronger mid-level trough axis. At the surface, marine air mass
will sharpen and force warm front to the south as weak surface low
tracks across central IL into central IN.

While the warm sector will still be in the vicinity of the far
southern CWA into this evening, think that the air mass is
sufficiently worked over behind the MCS to preclude a renewed
strong/severe t-storm threat. Steepening mid-level lapse rates
amidst strong WAA regime will support best chance for embedded
scattered thunder up to or just north of the I-90 corridor later
this evening. Through this time well north of the surface low,
strong and gusty northeast winds with gusts up to 30-35 mph inland
and up to 40 mph near the lake will persist. As temperatures
gradually fall into the upper 40s to lower 50s, these winds will
only add to the chill.

On Friday March I mean May 28th, unseasonably deep upper trough
will temporarily close off over the region, reinvigorating
scattered to numerous/widespread showers after any break in the
morning. Temperatures will likely fail to reach 50 for most spots
north of I-80 and struggle into the lower to mid 50s south (upper
50s far south). To note, the record low max for Chicago for 5/28
is 47 degrees set in 1884 and in Rockford, the record is 46
degrees set in 1906. Normal highs for the date are in the 70s area
wide. Clouds, showers, and northeast winds gusting to 30-35 mph
will only worsen the unseasonable chill.

The deformation rain/showers will gradually wind down and exit
southeast Friday evening into the early overnight as the mid-upper
low mercifully stays progressive and shifts off to our southeast.
As expansive cool high pressure builds in overnight, clearing
skies and the chilly starting point will set the stage for lows in
the upper 30s to lower and mid 40s. Locally mid 30s are forecast
in favored cool spots over interior northern Illinois, where
patchy frost formation is possible.

We continue to hold off on any lakeshore flood headlines given the
noteworthy drop in lake levels since this time last year. However,
with large waves along the shore, Beach Hazards statements remain
in effect and we recommend avoiding the immediate lakeshore.
Expect overwash of the high wave action, which could easily sweep
unsuspecting onlookers into life-threatening conditions.

Castro

&&

.LONG TERM...
342 AM CDT

Saturday through Thursday...

In spite of temperatures starting off on the cool side, the holiday
weekend will feature fairly nice conditions, with warming
temperatures, light winds, and mostly sunny to partly cloudy skies.
Highs Saturday will top off in the mid to upper 60s followed by the
low to mid 70s Sunday and Monday. It will not quite be swimming
weather with cold water temperatures, and the onshore winds and
daily lake breezes will hold lakeshore locations some 5-10 degrees
cooler each afternoon.

Surface high pressure will shift east of the area Monday. Therefore
a gradual warming trend will continue into the workweek with highs
in the mid 70s and continued light winds. Ensemble model guidance
suggests the next chance for precipitation may arrive sometime in
the middle of next week, with several periods of showers possible an
upper low glides on through, though spread is high on the timing and
coverage of precipitation. Therefore we have several chance of
shower periods in the extended forecast.

KMD

&&

.AVIATION...
For the 00Z TAFs...

Aviation weather concerns this period consist of:

* Timing the development of MVFR cigs this evening. Pockets of IFR
  are possible.
* Periodic shower potential tonight with a low (but non-zero)
  threat for a few rumbles of thunder.
* Increasingly gusty northeast winds tonight through Friday.
* Timing another round of showers and possible thunder Friday
  afternoon.

Regional radar mosaics have gone mostly quiet across the immediate
area, but the expectation is for additional scattered showers to
develop this evening across the Chicago-area terminals. Coverage
is expected to be warranting of TEMPOs over prevailing groups
given the latest observations and short term model guidance. In
addition, have pushed back the development of MVFR cigs until
later this evening. While patches of IFR cigs are plausible,
especially very late tonight and into Friday morning near the
lake, confidence in these occurring at ORD/MDW/DPA are too low to
mention explicitly in the TAFs at this time, however. Finally,
the main signal for lightning tonight appears to be generally
south of the C90 TRACON, and as a result, have cautiously removed
the inherited TEMPO -TSRA groups.

There may be a break in the more appreciable precipitation chances
mid-late morning Friday before they increase once again in the
early-afternoon hours. Instability will also increase aloft
during this time, and some occasional thunder can't be ruled out,
mainly during the 19z-23z timeframe Friday afternoon.
Probabilities for thunder are too low (<25%) at this time to
justify a VCTS or PROB30 mention, but we'll continue to monitor
guidance for a potential inclusion in future TAF issuances if
confidence increases.

Northeast wind gusts will increase with time this evening and
overnight, and periodic gusts into the 30-35 kt range late tonight
through Friday morning before gradually easing during the
afternoon and evening hours.

Carlaw

&&

.MARINE...
357 PM CDT

A Gale Warning is now in effect for Illinois nearshore waters
through 7 PM CDT Friday evening. At least occasional northeasterly
gales are likely to develop during this time as a deepening low
pressure system tracks just south of Lake Michigan, with the favored
timing for the strongest and most frequent gales coming on Friday
afternoon. Waves will build this evening, and occasional waves well
in excess of 10 ft may be seen as early as 8 PM CDT tonight.

Farther south along the Indiana nearshore waters, a Small Craft
Advisory remains in effect until 10 AM CDT Friday morning. A Gale
Watch will go into effect at this time and continue until 9 PM CDT
Friday evening. With the fetch of Indiana nearshore winds over
Lake Michigan not being quite as long as the fetch for the winds
impacting the Illinois nearshore, peak wind gusts and peak wave
heights will not be as high along the Indiana nearshore. However,
peak gusts will likely be in the 30-35 kt range and waves could
still occasionally peak above 10 ft through Friday evening.

Ogorek

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104 until 9 PM
     Saturday.

IN...Beach Hazards Statement...INZ001-INZ002 until 9 PM Saturday.

LM...Gale Warning...IL nearshore waters until 7 PM Friday.

     Gale Watch...LMZ743-LMZ744-LMZ745...10 AM Friday to 9 PM Friday.

     Small Craft Advisory...IN nearshore waters until 10 AM Friday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, May 27, 4:00 PM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
400 PM CDT Thu May 27 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-282100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
400 PM CDT Thu May 27 2021 /500 PM EDT Thu May 27 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk...with an associated:
     Limited damaging wind risk south of US-24.
  Limited Flooding Risk.
  Limited Non thunderstorm wind Risk, especially near the lake.
  Limited Lakeshore Flood Risk.
  High Swim Risk.

DISCUSSION...

Isolated to widely scattered thunderstorms are expected to develop
this evening. If a stronger thunderstorm can form south of US-24
near a warm front, winds strong enough to down tree limbs will be
possible. Thunderstorms will produce heavy downpours, which could
cause ponding on some roadways.

Strong northeast winds gusting up to 35 to 40 mph will continue,
strongest near Lake Michigan, where high wave action will make for
hazardous conditions at the beaches and along the immediate shore.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Limited Non Thunderstorm Wind Risk.
  Limited Frost Risk west of the Fox Valley at night.
  Limited Lakeshore Flood Risk.
  High Swim Risk.
Saturday...
  High Swim Risk.
Tuesday and Wednesday...
  Limited Thunderstorm Risk.

DISCUSSION:

Strong northeast winds gusting up to 35 to 40 mph will continue,
strongest near Lake Michigan, where high wave action will make for
hazardous conditions along the shore. The high waves and dangerous
conditions at the beaches and along the immediate shore will
persist through Saturday.

.SPOTTER INFORMATION STATEMENT...

  Spotters are unlikely to be needed through tonight.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the northeast at 40 to 50 mph.

LMZ740>745-282100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
400 PM CDT Thu May 27 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Gale force winds and or very hazardous waves.
  Limited Thunderstorm Risk this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Gale force winds and or very hazardous waves are likely.
Saturday...
  Hazardous conditions for small craft are likely.
Tuesday and Wednesday...
  Limited Thunderstorm Risk.

Castro

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:52 PM CDTGale WatchLOT5 hr

Nearby

Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.